Thunderstorm Wind, Putnam
- When
- July 27, 4:35 PM EST
- Where
- Putnam County, Interlachen
- Property damage
- $10,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 29.617, -81.900
Large trees down on house.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 27, 2:00 PM EST, 2 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 300 PM EDT SAT JUL 27 2002 CURRENTLY...SCT CONVECTION HAS BEEN ONGOING IN THE GA ZONES DUE TO LOW LEVEL CONVERGENCE ASSOCD WITH Q-STRNY TROUGH AND VORT LOBE ACROSS NERN FL. CAPES ON THE ORDER OF 2500-3000 J/KG PER GOES SOUNDINGS. WITH PWATS AROUND THE 2 INCH MARK WOULD ONLY EXPECT ISOL PULSE-SEV STORMS AFTN AND EVENING. SLOW MOVING STORMS WILL DUMP VERY HEAVY RAINFALL AMOUNTS. Q-STRNY SFC RIDGE WAS OVER CENTRAL FL. LIGHT WINDS ARE PROMOTING E AND W COAST SEA BREEZE PENETRATION INLAND. TONIGHT...EXPECT MOST CONVECTION TO BE IN THE ERN ZONES THIS EVENING AS ATMOS HAS NOT BEEN TAPPED YET. THEREFORE WILL PLACE HIGHER POPS IN THIS AREA. SUN THROUGH TUE...RIDGE WILL CONT S OF THE FORECAST AREA AND WILL LIKELY DIP FURTHER S. MODELS ARE PRETTY SIMILAR ALOFT WITH 5H HIGH PRES OVER CENTRAL GA SLOWLY SHIFTING E TO AS A TROPICAL WAVE SLIPS UNDER RIDGE THROUGH SRN FL. MODEL PWATS DROP SLIGHTLY BUT TEMPS ALOFT WILL TEND TO COOL AS WAVE MOVES INTO THE FL PENINSULA. WILL KEEP POPS MAINLY IN THE SCT RANGE...BUT FAVORING FL CWA DUE TO SEA BREEZE BOUNDARIES. BY MON AND TUE...SOME DRIER AIR ALOFT SHOULD SUPPORT A BETTER CHANCE OF STRONG-SEVERE PULSE THUNDERSTORMS. EXTENDED...AVN SHOWS A FRONTAL BOUNDARY DROPPING INTO THE CAROLINAS AND NRN GA. THIS SHOULD HELP POOL MOISTURE INTO THE REGION AND MAINTAIN NEAR CLIMO POPS AND TEMPS. MARINE...BUOY 41008 SW 6G8 KT WITH SEAS 2 FT. BUOY 41012 HAS SW 6G8 KT SEAS 2.6 FT. BOTH SEAS PRIMARILY ESE SWELLS WITH PERIODS AROUND 8-9 SEC. THIS IS IN LINE WITH PREVIOUS FORECAST AND ANTICIPATE LITTLE CHANGE. PRELIM... AMG BB 073/092 074/093 073 02343 SSI BB 075/090 075/090 075 02443 JAX BT 073/092 074/091 073 02453 SGJ BT 074/089 075/089 074 02553 GNV BT 072/091 073/091 073 02353 OCF BT 072/091 073/090 073 02353= .JAX... .GA...NONE. .FL...NONE. SHASHY
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-272130- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1229 PM EDT SAT JUL 27 2002 ...SCATTERED THUNDERSTORMS EXPECTED THIS AFTERNOON AND EVENING... SCATTERED THUNDERSTORMS WILL DEVELOP AGAIN THIS AFTERNOON AND EVENING ACROSS THE AREA. STORMS ARE EXPECTED TO BE MORE NUMEROUS ACROSS NORTHEAST FLORIDA AND COASTAL SOUTHEAST GEORGIA. MOVEMENT OF THE ACTIVITY WILL BE NORTHEAST AT 5 TO 10 MPH...ALTHOUGH A SLOWER... MORE NORTHWARD MOVEMENT IS EXPECTED ALONG THE SEABREEZE FRONT LATE IN THE DAY. THE PRIMARY IMPACTS WILL BE LOCALLY HEAVY RAINFALL AND FREQUENT DEADLY LIGHTNING. IN ADDITION...WIND GUSTS OVER 40 MPH AND HAIL ARE POSSIBLE IN THE STRONGER STORMS. STORMS MAY MOVE INTO THE NEARSHORE COASTAL WATERS...THEREFORE MARINERS ARE URGED TO SEEK SAFE HARBOR IMMEDIATELY IF HAZARDOUS WEATHER APPROACHES. A FEW STORMS MAY BECOME SEVERE...MAINLY NEAR INTERACTIONS WITH THE SEA BREEZE FRONT ALONG THE COASTAL COUNTIES. SPOTTERS ARE REQUESTED TO REPORT INCIDENTS OF FLOODING OR SEVERE WEATHER. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. MKT
FLZ023>025-030>033-035>038-040- GAZ153-154-165-166-280000- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 400 PM EDT SAT JUL 27 2002 ...STRONG THUNDERSTORMS WITH FREQUENT LIGHTNING NOW OCCURRING... STRONG THUNDERSTORMS ARE EXPECTED THROUGH 8 PM OVER COASTAL SOUTHEAST GEORGIA AND MOST OF NORTH FLORIDA EAST OF INTERSTATE 75. ADDITIONALLY STRONG STORMS CAN ALSO BE EXPECTED OVER ALL ALACHUA...GILCHRIST AND MARION COUNTIES. FREQUENT LIGHTNING WILL BE THE PRIMARY THREAT ADDITIONALLY... TORRENTIAL RAINFALL...SMALL HAIL AND WIND GUSTS UP TO 50 MPH CAN BE EXPECTED. ISOLATED STORMS MAY BECOME SEVERE AND SPOTTERS ARE REQUESTED TO REPORT ANY SEVERE WEATHER IN THEIR AREAS. INTERESTS IN THE STATEMENT AREA SHOULD BE ALERT FOR DETERIORATING WEATHER CONDITIONS. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. SANDRIK
The Jacksonville radar (KJAX), 98 km away, was scanning. The volume nearest the first event began at 21:32 UTC.
1 thunderstorm wind. Local standard time, as filed.
Large trees down on house.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2002Every state in 2002This day in weather historyWarnings in Florida, July 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5306812.